It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


[QUOTE=Annha;4853946]Three weeks after starting Fosamax, I experienced acute pain in my left thumb. When similar pain occurred in my right thumb, and also both Achilles tendons, I made the possible connection. Seems like tendons rather than muscles or joints. Now, even after stopping for nearly a month, the pain continues to radiate down both forearms as well as ankles. I have seen others complain of joint, muscle or tendon pain associated with this drug but haven't been able to find a currently open thread. I'm worried about aggravating the condition by exercising while tendons are still inflamed (if that's what's going on), and I would like to hear from anyone who's experienced similar side effects. I'm surprised to experience still cascading side effects weeks after discontinuing the drug. Can anyone suggest help in speeding up relief -- or have information on when I might expect this to go away?[/QUOTE]
I'm 57 years old and very active (I work with horses). I have been on medications for osteoporosis for approximately the past 8 years. The first 4 yrs. or so I took Actonel and when it became too expensive, I started taking Alendronate 70 mg. - once weekly for the past 4 years (give or take). I never had any side effects from either medication. After having my last bone density I received a call from my doctor's office. They said they had good news and that I could stop taking the Alendronate. After a week or two (I can't really remember) I started having muscle and joint stiffness that came out of nowhere! I blew it off, thinking I had strained myself somehow. As the days went on it got worse and the pain and stiffness of all my muscles increased to the point that I could not turn over in bed, or for that matter, even get out of bed in the morning. I have severe pain and stiffness from my fingers/thumbs, through my wrists, up my arms through to the shoulders, down my spine, throughout my hips, down my thighs, in my knees, lower legs, and feet. After 3 weeks of this I started to think what had changed recently in my life and the only thing that did change was I had stopped taking Alendronate. I immediately called my doctor's office and left a message (last Wednesday) and have yet to receive a call back. So I decided to start checking on the Internet about the Alendronate and am shocked at what I'm finding. One day I was a perfectly healthy 57 year old woman with no health problems, and now I can hardly move! It takes me 10-20 minutes to get out of bed and that's after using an elastic band to stretch my arms and legs before I can even set foot on the floor. I've only found 2 people on the Internet so far that have talked about these symptoms after stopping Alendronate. All the other information I've found talks about these kinds of symptoms while people are still taking the medication. What scares me is that people went off the Alendronate because of the muscle/joint pain and stiffness and it took some of them a long time for the symptoms to stop. Some even still have the problems long after they stopped the medication (a year or more). I pray to God this is not some kind of permanent damage. If you happen to find out more, please let me know. I am scared, in a lot of pain, and pretty much nonfunctional. This is a nightmare!!





All times are GMT -7. The time now is 10:29 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!